Michigan, 2022Winter Storm and Winter Weather in Michigan, February 17, 2022
February 17, 2022 · NWS IWX · 5 events in 5 counties and zones
Rain changed to a period of moderate to heavy snow during the afternoon and evening hours of February 17th. Total snow accumulations ranged between 3 and 7 inches, with some light ice and sleet accumulations as well.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain changed to a period of moderate to heavy snow during the afternoon and evening hours of February 17th. Total snow accumulations ranged between 3 and 7 inches, with some light ice and sleet accumulations as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 17, 11:58 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 17, 11:58 AM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1158 AM EST Thu Feb 17 2022
.SYNOPSIS...
Issued at 349 AM EST Thu Feb 17 2022
Heavy snow and a brief wintry mix will impact the afternoon and
evening commute. System snow will end by late evening but a brief
period of lake effect snow is expected later tonight. Friday will
be cold and quiet before a system with light snow affects areas
north of US-6 Friday night.
&&
.UPDATE...
Issued at 1103 AM EST Thu Feb 17 2022
No major changes to the forecast this morning. Forecast area is
currently in a lull before second wave approaches this afternoon.
Still looks like a brief period of good fgen with excellent upper
dynamics given coupled jet streaks. Model cross-sections still
show a period a strong instability above the fgen layer that will
support transient bands of heavy snow. Warm layer remains a
concern for our southeast half though with a period of just rain
followed by sleet that will significantly reduce snow potential.
Northwest areas remain cold enough for all snow but miss better
moisture, instability, and forcing. Areas along and just north of
US-24 remain the least certain with minor thermal adjustments
having big impacts on final snow totals. Still anticipate a few
spots with brief snowfall rates over 1"/hr but overall this system
will exit very fast and just won't have enough time for very high
snowfall totals...especially in light of initially low SLR's due
to wet ground, marginal temps, and significant riming. Quick
update incorporating the 12Z guidance (leaning heavily on hi-res)
did result in slightly lower QPF and a slightly later transition
to pure snow with storm totals now expected to be generally 4-7"
in the warning area. Still could see some isolated amounts up to
8" though if all ingredients come together. Therefore will hold
with current warning location. Did however expand advisory with
latest forecast of around .1" of freezing rain in Jay/Blackford.
Winds will gust around 30 mph this evening and this will lead to
areas of blowing and drifting snow with visibilities significantly
reduced given snowfall rates. Some brief, near blizzard conditions
are possible in open/rural areas mainly in our western CWA where
winds are strongest and temps slightly colder.
Also did cancel northwest half of flood watch with no additional
rain expected and issuance of numerous flood advisories.
Maintained southeast portions given expectation for additional
rain and (so far) limited impacts/need for advisories.
&&
.SHORT TERM...(Today and Tonight)
Issued at 349 AM EST Thu Feb 17 2022
Initial area of rain came in overnight and slides east this morning.
The snow melt, frozen ground, and rainfall all helped to maximized
runoff to allow for areas of flooding on streets and for rises on
area rivers into varying intensities of flood stage.
Behind the initial area of rain, a brief break is expected as the
initial large scale ascent moves out of the area. At the same time,
the baroclinic zone/boundary continues shifting east out in front of
the next wave. As cold air is able to seep into the area, some sleet
and freezing rain is possible before a changeover to all snow on the
back edge. Though the brief break may also eat into those ice-type
totals. For the snow, good frontogenetical slope and CSI will lead
to strong snow banding and a 6 to 12 hour period of heavy snow.
Ratios will initially allow a wetter snow, but as the cold air comes
in, ratios will be drier allowing for a more efficient snow on the
back end, especially with the deformation zone. Still expect
slippery and slushy driving conditions with areas of standing water
as well. With that boundary trending farther and farther southeast,
forecast snow amounts have continued that trend as well, and as
such, the area with the greatest uncertainty remains just southeast
of where the highest totals are. Also see this being progressive
band that won't linger too long an area and that's the reason for
the slightly lower totals. If this does end up lingering in any
spot, these totals could be higher. Could also see visibility
become reduced as it snows harder and as winds pick up this
afternoon. Any lingering standing water will have a chance to
freeze between Thursday and Thursday night as the cold air comes
in so be aware of that as you are walking/driving around.
A lake effect signal is evident on the back end of this system as a
shortwave passes over the lake. There is some low level RH, low
level wind convergence, and some lake induced instability as noted
by SBCAPE and theta-e lapse rates. Inversion heights get up to
around 5 kft. These ingredients could help yield up to an
additional inch of snow, likely on a northerly trajectory on the
back end.
&&
.LONG TERM...(Friday through Wednesday)
Issued at 349 AM EST Thu Feb 17 2022
An upper low pressure system and trailing high passes by to the
north of the area late Friday night into Saturday morning and it
will be cold enough to produce another batch of light snow. The main
forcing for this system will be adequate f-gen banding as the cold
front passes through, but there could be some lake enhancement as
well. Light snow totaling up to or around 1 inch for northern areas
seems adequate for this forecast's look at the system as low level
RH is rather dry outside of that front moving through.
These cold shots don't really have much staying power as they're
pretty transient and out of here. Once we get to the late weekend
period, another warm air advection pattern sets up as a low pressure
system passes by to our northwest and a trough digging across the
southwestern US. This would allow this next system to come into the
area at the start of the next work week with the potential for some
wintry weather as well.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1158 AM EST Thu Feb 17 2022
The main upper wave will lift through this afternoon and evening
with LIFR-IFR conditions and rain changing to a brief wintry mix,
and then moderate to at times heavy snow. This changeover to all
snow is expected by ~19z at KSBN and ~23z at KFWA. The snow will
then taper off toward midnight with quick improvement in its wake.
Northerly winds will also pick up this afternoon-evening with
gusts to 25 knots or so. This combined with bands of heavier snow
may reduce visibilities to less than a half mile at times.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 7 PM EST this evening for INZ009-017-018-020-
022>027-032>034.
Winter Weather Advisory from 4 PM this afternoon to midnight EST
tonight for INZ026-027-032>034.
Winter Weather Advisory from 3 PM this afternoon to midnight EST
tonight for INZ018-024-025.
Winter Storm Warning until midnight EST tonight for INZ007>009-
013-015>017-020-022-023.
Winter Storm Warning until midnight EST /11 PM CST/ tonight for
INZ003>006-012-014.
Lakeshore Flood Advisory until 6 AM CST Friday for INZ003.
MI...Winter Storm Warning until midnight EST tonight for MIZ080-081.
Winter Storm Warning until midnight EST tonight for MIZ077>079.
OH...Flood Watch until 7 PM EST this evening for OHZ001-002-004-005-
015-016-024-025.
Winter Weather Advisory from 4 PM this afternoon to midnight EST
tonight for OHZ016-024-025.
Winter Weather Advisory from 3 PM this afternoon to midnight EST
tonight for OHZ002-004-005-015.
Winter Storm Warning until midnight EST tonight for OHZ001.
LM...Gale Warning until 10 PM EST this evening for LMZ043-046.
&&
UPDATE...AGD
SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 17, 5:06 AM EST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
506 AM EST Thu Feb 17 2022
INZ033-034-181015-
Blackford-Jay-
506 AM EST Thu Feb 17 2022
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for northern Indiana.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Snow and ice accumulations will make travel slippery this evening
into tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Flooding may linger into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ026-027-032-OHZ016-024-025-181015-
Wells-Adams-Grant-Putnam-Van Wert-Allen OH-
506 AM EST Thu Feb 17 2022
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Flooding may linger into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ018-024-025-OHZ002-004-005-015-181015-
Allen IN-Wabash-Huntington-Fulton OH-Defiance-Henry-Paulding-
506 AM EST Thu Feb 17 2022
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Flooding may linger through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ004>006-012-014-MIZ078-079-181015-
St. Joseph IN-Elkhart-Lagrange-Starke-Marshall-Cass MI-St. Joseph MI-
506 AM EST Thu Feb 17 2022 /406 AM CST Thu Feb 17 2022/
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WINTER STORM WARNING IN EFFECT FROM 8 AM EST /7 AM CST/ THIS
MORNING TO MIDNIGHT EST /11 PM CST/ TONIGHT...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Flooding may linger through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ007>009-013-015>017-020-022-023-MIZ080-081-OHZ001-181015-
Steuben-Noble-De Kalb-Pulaski-Fulton IN-Kosciusko-Whitley-White-
Cass IN-Miami-Branch-Hillsdale-Williams-
506 AM EST Thu Feb 17 2022
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Flooding may linger through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MIZ077-181015-
Berrien-
506 AM EST Thu Feb 17 2022
...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT
EST TONIGHT...
This Hazardous Weather Outlook is for southwest Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Light snow is expected Friday night into early Saturday with less
than an inch of snow accumulation.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ003-181015-
La Porte-
406 AM CST Thu Feb 17 2022
...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 11 PM
CST THIS EVENING...
...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 AM
CST FRIDAY...
This Hazardous Weather Outlook is for northern Indiana.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Lakeshore Flood Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Lakeshore Flood Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-181015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
506 AM EST Thu Feb 17 2022
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Gale Warning.
In the hours before
Local storm report, Feb 17, 10:15 AM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 AM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLOOD 2 NW WARREN 40.71N 85.45W
02/17/2022 HUNTINGTON IN EMERGENCY MNGR
ICE JAM FLOODING OCCURRED ON THE SALAMONIE
RIVER DOWNSTREAM OF THE INTERSTATE 69 BRIDGE
AROUND MIDNIGHT. RAPID RISES CAUSED CHUNK
ICE FLOW OVER BELLEVILLE ROAD. JAM RELEASED
AROUND 3 AM.
&&
CMLocal storm report, Feb 17, 10:31 AM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 AM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM FLOOD 1 ENE GEORGETOWN 41.73N 86.21W
02/17/2022 ST. JOSEPH IN TRAINED SPOTTER
SPOTTER REPORTS FLOODED ROAD WITH TRASH BINS
FLOATING. COUNTY HIGHWAY ON SCENE TO CLOSE
ROAD. WATER ESTIMATED TO BE 4 FEET DEEP.
&&Local storm report, Feb 17, 10:38 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 AM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM HEAVY RAIN BLUFFTON 40.75N 85.17W
02/17/2022 M1.08 INCH WELLS IN PUBLIC
&&Local storm report, Feb 17, 11:15 AM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 AM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM FLOOD 4 SSW RIPLEY 41.05N 86.70W
02/17/2022 PULASKI IN DEPT OF HIGHWAYS
MULTIPLE ROADS CLOSED DUE TO FLOODING: 225 E
BETWEEN 325 AND 400 S 100 E BETWEEN 500 AND
600 S 700 E BETWEEN 150 AND 250 S 500 E
BETWEEN 600 AND 700 N 300 E BETWEEN 200 AND
300 N 200 N BETWEEN US HWY 421 AND 1550 W
BASE RD BETWEEN 600 AND 750 S.
&&Local storm report, Feb 17, 11:18 AM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1118 AM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 3 ESE PLYMOUTH 41.33N 86.26W
02/17/2022 MARSHALL IN EMERGENCY MNGR
MULTIPLE ROADS CLOSED DUE TO FLOODING: NORTH
GERMAN 7TH-KING TO JARRAH 5TH-GUMWOOD TO
HAWTHORN=CLOSED GUMWOOD-5B TO 6TH 5TH &
HAWTHORN GRAPE-4TH TO 5TH=CLOSED CENTER
BOURBON 12TH-IRONWOOD & IRIS HICKORY-12B
TO 14TH 12B-JARRAH TO HAWTHORN GUMWOOD-8TH
TO 7TH HICKORY-8TH TO 7TH 8TH-HICKORY TO FIR
8A-IRIS TO HAWTHORN & 8B 14B TO
ELM=SANDBAGS GUMWOOD TO SR10 SANDBAGS
JARRAH-12B & 14TH CLOSED 9B &
GUMWOOD FIR-30 TO 8A JUNIPER-12TH.
&&Local storm report, Feb 17, 11:24 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1124 AM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM FLOOD 1 SW COLUMBIA CITY 41.14N 85.50W
02/17/2022 WHITLEY IN EMERGENCY MNGR
WHITLEY COUNTY INDIANA ROAD CLOSURES DUE TO
FLOODING AS OF 10:15 A.M. LOCATIONS: 500N OF
300N,/WEST RIVER RD-WEST OF
900W/950W&150S/JOHNSON RD-N OF OLD
TRAIL/DIVISION WEST OF SR5/ 1095 E
700S/500W&150N. RICHLAND TWP PRIMARILY BUT
SCATTERED THROUGHOUT. ALSO CONCERNS WITH
RISING WATER LEVELS AT BLUE LAKE, CHURUBUSCO
WHICH MAY FLOOD HOMES ALONG E MCGUIRE RD AND
HARROLD RD.
&&Winter Storm, Cass
- When
- February 17, 2:00 PM EST to 11:00 PM EST
- Where
- Cass forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.915, -85.993 (the zone’s center; the record gives no point)
Rain changed to a brief period of sleet and freezing rain, and then over to all snow during the afternoon hours of February 17th. The snow, moderate to heavy at times, continued into the evening hours. Heavy snowfall rates of 1 to 2 inches per hour reduced visibilities to less than a quarter of a mile at times which led to difficult travel conditions. Snowfall totals across the county generally ranged between 4 and 7 inches. Light ice and sleet accumulations were also achieved before the switch over to all snow occurred. There were reports of slide-offs and accidents across the region.
Winter Weather, Berrien
- When
- February 17, 2:00 PM EST to 11:00 PM EST
- Where
- Berrien forecast zone
- Reported by
- Broadcast Media
Rain changed to a brief period of sleet and freezing rain, and then over to all snow during the mid to late afternoon hours of February 17th. The snow, moderate at times, continued into the evening hours. Heavy snowfall rates reduced visibilities to less than a quarter of a mile at times which led to difficult travel conditions. Snowfall totals across the county generally ranged between 3 and 5 inches, with a report of 4.5 inches at Buchanan. Light ice and sleet accumulations were also achieved before the switch over to all snow occurred. There were reports of slide-offs and accidents across the region.
Winter Storm, St. Joseph
- When
- February 17, 3:00 PM EST to 11:00 PM EST
- Where
- St. Joseph forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.914, -85.528 (the zone’s center; the record gives no point)
Rain changed to a brief period of sleet and freezing rain, and then over to all snow during the afternoon hours of February 17th. The snow, moderate to heavy at times, continued into the evening hours. Heavy snowfall rates of 1 to 2 inches per hour reduced visibilities to less than a quarter of a mile at times which led to difficult travel conditions. Snowfall totals across the county generally ranged between 4 and 7 inches. Light ice and sleet accumulations were also achieved before the switch over to all snow occurred. There were reports of slide-offs and accidents across the region.
Winter Storm, Branch
- When
- February 17, 3:00 PM EST to 11:00 PM EST
- Where
- Branch forecast zone
- Reported by
- Public
- Coordinates
- 41.916, -85.059 (the zone’s center; the record gives no point)
Rain changed to a brief period of sleet and freezing rain, and then over to all snow during the afternoon hours of February 17th. The snow, moderate to heavy at times, continued into the evening hours. Heavy snowfall rates of 1 to 2 inches per hour reduced visibilities to less than a quarter of a mile at times which led to difficult travel conditions. Snowfall totals across the county generally ranged between 4 and 7 inches, with a report of 5.0 inches at Quincy. Light ice and sleet accumulations were also achieved before the switch over to all snow occurred. There were reports of slide-offs and accidents across the region.
Winter Storm, Hillsdale
- When
- February 17, 4:00 PM EST to 11:00 PM EST
- Where
- Hillsdale forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.888, -84.593 (the zone’s center; the record gives no point)
Rain changed to a brief period of sleet and freezing rain, and then over to all snow during the afternoon hours of February 17th. The snow, moderate to heavy at times, continued into the evening hours. Heavy snowfall rates of 1 to 2 inches per hour reduced visibilities to less than a quarter of a mile at times which led to difficult travel conditions. Snowfall totals across the county generally ranged between 4 and 6 inches, with a report of 5.0 inches at Litchfield. Light ice and sleet accumulations were also achieved before the switch over to all snow occurred. There were reports of slide-offs and accidents across the region.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Gulf of Mexico, February 17, 20226 deaths · $500 · 1 event
- Winter Storm in Kansas, February 17, 20224 deaths · 5 events
- Winter Storm in Indiana, February 17, 20221 death · 5 events
- Strong Wind in Alabama, February 17, 2022$21 million · 5 events
- Flash Flood and Flooding in Ohio, February 17 to 18, 2022$1.2 million · 50 kt wind · 6 events
- Flooding and Strong Wind in New York, February 17 to 19, 2022$86,000 · 25 events
- Flash Flooding and Flooding in Kentucky, February 17 to 28, 2022$85,000 · 12 events
- Flooding in Ohio, February 17 to 18, 2022$25,000 · 36 events
- Damaging Wind in Oklahoma, February 17, 2022$125,000 · 65 kt wind · 1 event
- Winter Weather in Indiana, February 17, 2022$100,000 · 1 event
- Winter Storm and Winter Weather in Missouri, February 17, 20224 injured · 15 events
- Flooding in Ohio, February 17 to 19, 2022$40,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 998492, 998496, 998493, 998494, 998495.